An overdose happens when a human body takes on too much of a substance (or mix of substances). This can be an intentional act or an accident. While illegal drugs are what most think about when hearing or reading the word “overdose,” it is common for people to overdose on alcohol, prescription medications, and other substances in addition to illicit drugs like crack and heroin. Sadly, just like anywhere else, drug overdoses in Tarzana are often fatal, but there is a potential to save those who have overdosed if they receive medical treatment quickly. If you or a loved one suffers from drug addiction, contact Avedis Recovery online or call 833.514.0579 today to learn about our .
The Most Common Drug Overdose Substances
Some drugs you can overdose on are more common than others. Most drug overdose prevention programs target common drug overdoses, including those from these drugs.
Opioid Drug Overdose in Tarzana, CA
The opioid epidemic is the cause of many overdose fatalities every day, with over half a million Americans overdosing on opioids in two decades between 1999-2019. The third wave of this crisis began in 2013, with a major uptick in overdose deaths involving synthetic opioids like fentanyl.
The human body has opioid receptors in the brain, central and peripheral nervous systems, and gastrointestinal tract. When a person uses an opioid, these receptors are activated and begin slowing the body down. The danger comes when the body is overwhelmed by opioids, and all of these receptors get blocked, making it impossible to perform other necessary functions to live, like breathing.
Stimulant Drug Overdose Tarzana, CA
Unlike opioids, drugs like meth, cocaine, and crack, have the opposite effect on a human’s central nervous system. These substances cause sharp increases in heart rate, blood pressure, body temperature, and a person’s breathing. An overdose on a stimulant happens when the cardiovascular, respiratory, or blood circulation rate begins to be overworked to the extreme and breaks down. To avoid a drug overdose in Tarzana, you should be on the lookout for some of the most common symptoms of a meth or cocaine overdose. These include:
- Jerking limbs
- Limbs that are going rigid and hard
- A rapidly increase body temperature
- A sudden high fever
- Increasing pulse
- Becoming disoriented
- Going in and out of consciousness
- A complete loss of consciousness
- Chest pain
- Intense headaches
- A lot of sweating
- Unusual irritability
- Becoming easily agitated
- Severe hypertension
- Cardiac arrest
- Irregular breathing
While drinking is socially acceptable, even celebrated and romanticized in American popular culture, alcohol is one of the drugs you can overdose on. An alcohol overdose happens when you drink more than your body can process in a safe manner. If you consume too much alcohol in a short period, the body cannot metabolize the alcohol fast enough. Eventually, an accumulation of alcohol can spread throughout the body. The result of this process is commonly called alcohol poisoning, which is an alcohol overdose.
A key in drug overdose prevention is recognizing the symptoms of an alcohol overdose, which may include:
- Slow or irregular breathing
- Hypothermia, skin color turning blue or pale
Learn More at Avedis Detox
Suppose you act now to learn about drug overdose prevention. In that case, you may be able to help yourself, a friend, or a family member before they suffer a drug overdose by contacting Avedis Detox in Tarzana today. Contact us confidentially using our secure online form or at 833.514.0579 today.